Asian Science Citation Index is committed to provide an authoritative, trusted and significant information by the coverage of the most important and influential journals to meet the needs of the global scientific community.  
ASCI Database
308-Lasani Town,
Sargodha Road,
Faisalabad, Pakistan
Fax: +92-41-8815544
Contact Via Web
Suggest a Journal
Journal of Applied Sciences
Year: 2012  |  Volume: 12  |  Issue: 24  |  Page No.: 2610 - 2615

Analysis of Two-layered Porous Journal Bearing using the Brinkman Model

T.V.V.L.N. Rao, A.M.A. Rani, T. Nagarajan and F.M. Hashim    

Abstract: The present study evaluates the effects of two-layered long porous journal bearing configuration on improvement in load capacity and reduction in coefficient of friction. The Brinkman model is utilized to model the flow in the porous region. A modified form of Reynolds equation is derived considering two-layered porous region adjacent to the bearing surface. The non-dimensional pressure and shear stress expressions are obtained using the Reynolds boundary conditions. Results of non-dimensional load capacity and coefficient of friction are presented as a function of permeability and thickness of porous layers. Based on the results presented in the study, a low permeability porous layer that adheres to high permeability porous layer on bearing surface could significantly enhance load capacity and reduce coefficient of friction.

Cited References   |    Fulltext    |   Related Articles   |   Back
   
 
 
 
  Related Articles

 
 
 
 
 
 
 
 
 
Copyright   |   Desclaimer   |    Privacy Policy   |   Browsers   |   Accessibility